MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI SION BLUE; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. ASAHI SION BLUE; PTCA GUIDE WIRE
Model Number AHW14R104J
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: asahi intecc hanoi co., ltd.Hanoi, vietnam, registration number: 3009121749.The reported sion blue guide wire was returned for investigation.The returned sion blue guide wire was found bent at the distal mid solder (set at 20mm from the wire tip to fix the outer coil onto the core wire).The outer coil of the guide wire was found elongated for approximately 125mm from the distal mid solder and fractured.The inner coil of the guide wire was exposed for approximately 13mm from the distal mid solder.Observation of the fracture end of the outer coil by microscope and scanning electron microscope (sem) found a relatively flat fracture surface and twisted coil strand, indicating that the outer coil fracture was attributed to torsion generated most likely when the outer coil was pulled and straightened.Microscopic observation of the exposed inner coil found traces of solder at the distal end, suggesting that the inner coil was not fractured.The core-composing twist wire strands were coming out of the distal end of the inner coil.Observation by microscope and sem found that the distal twist wire strands were necked likely due to tension.The other core-composing core wire had the fracture end with traces of solder and was necked.Measurement of the returned sion blue guide wire suggested that the outer coil was detached for approximately 9mm from the wire tip, the core wire was detached for approximately 7mm from the wire tip together with the twist wire.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and investigation outcome, it was presumed that tension generated with withdrawal attempts might have been locally applied to the subject sion blue guide wire while the distal segment of the guide wire was caught by the deployed stent.Consequently, the subject segment was detached.It was concluded that the reported event was not attributed to product quality.Capa: no capa will be taken.The instructions for use (ifu) states: [warnings] ~ the coil section is especially fragile, so do not bend or pull it more than necessary.Otherwise, the guide wire may be damaged.~ observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.~ never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.~ if resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.~ do not perform stent placement using more than one guide wire or wire operation through stent strut.Otherwise, the stent may be damaged or the guide wire may break or break apart.[malfunctions and adverse effects] ~ separation of the guide wire.
 
Event or Problem Description
It was reported that a plain old balloon angioplasty (poba) was performed to treat a moderately calcified and mildly tortuous lesion in the left anterior descending artery (lad).An asahi sion blue guide wire was advanced to the distal lad, while a second asahi sion blue guide wire was advanced to the left circumflex artery (lcx).A 2.5x12mm onyx stent (medtronic) was placed in the obtuse marginal branch (om) and balloon dilatation was performed.An additional 3.0x8mm onyx stent was deployed to the proximal om.A 3.5x15mm xience drug eluting stent (des) (abbott) was deployed in the lad, and balloon dilatation was performed.When an attempt was made to remove the two sion blue guide wires simultaneously in order to re-position the subject sion blue guide wire that had been advanced in the lad toward the lcx, the subject sion blue guide wire was caught and the wire tip was detached.The guide wire was replaced with a different one and re-positioned in the lad.Two balloon catheters were used for dilatation to successfully reopen the stent.The final stent optimization was performed with post-dilatation with an unidentified balloon catheter.The mid lad lesion was not treated.The physician commented that the wire separation might be attributed to the kink of the subject sion blue guide wire as well as to the position of the concomitant catheter.The physician presumed that the wire fragment was left in situ, but removal of the fragment was not feasible as it might have been displaced.It was informed that there were no adverse patient effects and the procedure was completed normally, and the patient was discharged.

Brand Name
ASAHI SION BLUE
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukimi nagumo
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key23070614
Report Number3003775027-2025-00208
Device Sequence Number19994786
Product Code DQX
UDI-Device Identifier04547327133029
UDI-Public(01)04547327133029(17)280331(10)250417A05A
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K191464
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAHW14R104J
Device Lot Number250417A05A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2025
Initial Report FDA Received Date09/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient SexUnknown